J. Phys. II France
Volume 2, Numéro 1, January 1992
Page(s) 1 - 5
DOI: 10.1051/jp2:1992101
J. Phys. II France 2 (1992) 1-5

Dynamic permeability of porous media by cellular automata

J.A.M.S. Duarte1, Muhammad Sahimi1 and João Marques de Carvalho2

1  HLRZ, c/o KFA, D-5710 Jülich 1, Germany
2  Departamenta de Física, Faculdade de Ciências, 4000 Porto, Portugal

(Received 28 October 1991, accepted 5 November 1991)

The step response of a porous medium with quenched disorder is investigated by cellular automata. The main conclusions of this dynamic study on samples of up to $2000\times 660$ sites were that the response times are a linear function of porosity in the free channel limit and exhibit also a linear dependence on the lattice, size, for identical disorder distributions. The porous section response is found to vary according to its length as a modified exponential with a power dependence on the time that increases monotonically with the porous length.


© Les Editions de Physique 1992